Oklahoma, 2007Flood in Oklahoma, June 11 to 15, 2007
June 11 to 15, 2007 · NWS TSA · 1 event in 1 county or zone
Heavy rain caused flooding along Spring Creek near Quapaw.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused flooding along Spring Creek near Quapaw.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 11, 10:00 AM CST, 45 minutes earlier.
Area forecast discussion, Jun 11, 10:00 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1100 AM CDT MON JUN 11 2007
.DISCUSSION...
MCS CONTINUES TO DECAY ACROSS NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. HAVE SEEN SOME PRETTY IMPRESSIVE
RAINFALL AMOUNTS ACROSS PARTS OF THE REGION SINCE
YESTERDAY. PARTS OF NORTHEAST OKLAHOMA HAVE RECORDED
NEARLY 4 INCHES OF RAIN SINCE MIDNIGHT. AS THIS MCS
DWINDLES...MORE SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON ESPECIALLY ALONG AN OUTFLOW
BOUNDARY THAT EXTENDS FROM NEAR TAHLEQUAH TO TULSA
AND HOMINY ACROSS NORTHEAST OKLAHOMA. THE THREAT FOR
SEVERE THUNDERSTORMS WILL NOT BE AS GREAT TODAY AS
500 MB TEMPERATURES HAVE WARMED A FEW DEGREES AND
THE FLOW ALOFT IS WEAKER AS THE MID-LEVEL RIDGE
CONTINUES TO BUILD ACROSS THE REGION.
HAVE MADE SOME MINOR ADJUSTMENTS TO POPS AND TEMPERATURES FOR
THIS AFTERNOON. OTHERWISE...THE CURRENT FORECAST IS ON TRACK.
&&
.PREV DISCUSSION... /ISSUED 258 AM CDT MON JUN 11 2007/
DISCUSSION...
SCATTERED CONVECTION HAS PERSISTED ACROSS THE REGION THROUGHOUT THE
NIGHT... WITH THE HEAVIER ACTIVITY AND GREATEST AREAL COVERAGE
GENERALLY ALONG AND NORTH OF THE KANSAS AND MISSOURI BORDERS.
NOT A LOT OF CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED OVER
THE NEXT FEW DAYS. THE ATMOSPHERE CONTINUES TO BE MOISTURE LADEN AND
QUITE UNSTABLE... ESPECIALLY DURING THE HEAT OF THE DAY. NUMEROUS
OUTFLOW BOUNDARIES LANGUISHING ACROSS THE REGION WILL CONTINUE TO BE
FOCI FOR ADDITIONAL CONVECTION. AS A RULE... THE CONVECTION SHOULD
TEND TO WEAKEN AFTER SUNSET BUT IF THE PAST FEW NIGHTS ARE ANY
INDICATION... STORMS WILL LIKELY PERSIST WELL INTO THE OVERNIGHT
HOURS.
AM CONTINUING TO CARRY HEALTHY POPS EACH DAY THROUGHOUT THE ENTIRE
SEVEN DAY FORECAST... AS THE UPPER PATTERN WILL BE SLOW TO EVOLVE.
EXPECT TO CONTINUE TO SEE LOTS OF CLOUDS AND HUMIDITY. ALTHOUGH
TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS IT SHOULD FEEL QUITE
MUGGY IN BETWEEN BOUTS OF RAINFALL. WOULD ALSO NOT BE SURPRISED TO
SEE INTERMITTENT PULSE-TYPE SEVERE STORMS OCCUR OVER THE NEXT
COUPLE OF DAYS AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 89 72 87 71 / 40 20 50 30
FSM 89 71 87 68 / 50 20 50 20
MLC 90 71 88 69 / 30 20 30 20
BVO 85 70 86 68 / 40 20 50 30
FYV 86 66 85 63 / 60 20 50 20
BYV 84 65 83 62 / 70 20 40 20
MKO 88 71 85 69 / 40 20 50 20
MIO 85 69 84 67 / 60 20 50 20
F10 89 73 86 70 / 30 20 40 20
HHW 93 74 90 71 / 30 20 30 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...10
LONG TERM....69
Hazardous weather outlook, Jun 11, 4:15 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 AM CDT MON JUN 11 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 AM CDT MON JUN 11 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
ALTHOUGH HIGH PRESSURE ALOFT IS BUILDING OVER THE AREA...THE
AIRMASS BENEATH THE RIDGE REMAINS VERY MOIST AND UNSTABLE. THIS
WILL CONTINUE TO RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WITH THE RIDGE
ALOFT BUILDING OVER THE AREA...WINDS ALOFT WILL CONTINUE TO WEAKEN
RESULTING IN SLOW MOVEMENT OF THUNDERSTORMS AND A CORRESPONDING
FLASH FLOOD THREAT WITH ANY STORM THAT LINGERS OVER AN AREA FOR A
PROLONGED PERIOD OF TIME. THE WEAK WINDS ALOFT WILL ALSO PRECLUDE
AN ORGANIZED SEVERE WEATHER THREAT BUT THE AMOUNT OF INSTABILITY
SUPPORTS THE POTENTIAL FOR ISOLATED PULSE SEVERE STORMS THIS
AFTERNOON AND EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE DISORGANIZED NATURE
OF STORMS AND THE BREVITY OF ANY SEVERE STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
LITTLE CHANGE IS EXPECTED THROUGH THE UPCOMING WEEK WITH A MOIST
UNSTABLE AIRMASS REMAINING IN PLACE. THE UPPER RIDGE WILL BE
REPLACED BY AN UPPER TROUGH LATER IN THE WEEK BUT WIND FIELDS WILL
REMAIN VERY WEAK. SCATTERED THUNDERSTORMS WILL DEVELOP EACH
AFTERNOON AND DIMINISH EACH EVENING WITH THE SEVERE WEATHER RISK
LIMITED TO JUST ISOLATED PULSE SEVERE STORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Local storm report, Jun 11, 5:56 AM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM FLASH FLOOD WANN 36.92N 95.80W
06/11/2007 NOWATA OK EMERGENCY MNGR
HIGHWAY 10 EAST OF WANN CLOSED DUE TO FLOODING
&&
MEPLocal storm report, Jun 11, 7:09 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
809 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM FLASH FLOOD DEWEY 36.80N 95.94W
06/11/2007 WASHINGTON OK EMERGENCY MNGR
RESIDENTIAL FLOODING IN DEWEY. ROAD FLOODING AT HWY 75
AND 16TH STREET JUST NORTH OF DEWEY.
&&
JDSSpecial weather statement, Jun 11, 10:00 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1100 AM CDT MON JUN 11 2007
ARZ010-019-OKZ069-111645-
ADAIR OK-CRAWFORD AR-WASHINGTON AR-
1100 AM CDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
SOUTHWESTERN WASHINGTON AND NORTHWESTERN CRAWFORD
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 1100 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARIETTA...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
STILWELL...BARON...WESTVILLE...ODELL...LINCOLN...HOGEYE...
STRICKLER...MORROW...CLYDE...CANEHILL...SUMMERS...NATURAL DAM AND
MARIETTA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. VERY HEAVY RAINFALL WILL LIKELY ALSO CAUSE MINOR FLOODING OF
LOW LYING AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3602 9465 3580 9475 3561 9440 3591 9422Flood, Ottawa
- When
- June 11, 10:45 AM CST to June 15, 2:45 AM CST
- Where
- Ottawa County, Quapaw
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.950, -94.780
The Spring River near Quapaw rose above its flood stage of 20 feet at 11:45 am cdt on June 11. The river experienced it 8th highest crest on record at 32.18 feet at 5:00 am cdt on June 13. The river fell below its flood stage at 3:45 am cdt on June 15. While the river was in flood, several county roads were closed and a camp site was also flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 11 to 12, 2007$18 million · 2.75 in hail · 65 events
- Flash Flooding and Hail in Nebraska, June 11 to 13, 2007$1.4 million · 2 in hail · 17 events
- Flash Flooding and Flood in Colorado, June 11 to 14, 2007$600,000 · 1 in hail · 14 events
- Hail and Damaging Winds in North Carolina, June 11, 2007$175,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Virginia, June 11, 20071 injured · $68,000 · 1 in hail · 25 events
- Tornadoes and Hail in North Dakota, June 11, 2007$75,000 · EF1 · 3 events
- Flash Flooding in Oklahoma, June 11, 2007$125,000 · 4 events
- Hail and Damaging Winds in Georgia, June 11, 2007$36,000 · 1.75 in hail · 17 events
- Tornado and Hail in South Carolina, June 11, 2007$35,000 · EF0 · 17 events
- Hail and Damaging Winds in Virginia, June 11, 2007$27,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in North Dakota, June 11 to 12, 2007$25,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Alabama, June 11, 2007$30,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43768.